MAUDE Adverse Event Report: RICHARD WOLF GMBH E-LINE; URETERORENOSCOPE

RICHARD WOLF GMBH E-LINE; URETERORENOSCOPE
Model Number 8703.534
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated by rw (b)(4).During the visual examination, it was found that the tube was severely bent, squashed and cracked about 10 cm from the distal end.The conclusion of the investigation is that this damage can only be caused mechanically.The cause of the error was classified as a mechanical overload.The instrument must have been bent against a hard edge.How this could happen during correct intended use of the product is incomprehensible.In addition, no damage or injury to the patient was reported.The ureterorenoscope was manufactured with the production order (b)(4).The batch consists of a total of 9 pieces.The review of the production documents shows no deviations or abnormalities.The instructions for use ga-d 352 contains the following applicable warnings for these errors: 7 use caution! the products have only limited strength! applying excessive force will lead to damage, impair the function and endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.8 checks caution! be careful if products are damaged or incomplete! injuries of the patient, user or others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.8.1 visual check the instruments, in particular their distal sections, as well as the accessories, for: possible damage of the instrument tip (4) to avoid ureter traumas.Surface changes (e.G.Corrosion).Sharp edges.Loose or missing parts.Rough surfaces.Any lettering, labeling or identification necessary for the safe intended use must be legible.Missing or illegible inscriptions and labels that can lead to wrong handling and reprocessing must be reinstated.Potential hazards were taken into account in the risk assessment a1 rev.05 with the corresponding extent of damage and probability of occurrence.A closer examination of the complaint database was carried out from 01/01/2016 to 10/18/2019.During this period, the ureterorenoscope was sold 6,113 times, and during the period under review there was a similar case reported after the initial reporting of this incident to richard wolf.The investigation revealed that there was no common cause related to the product or ist production for these two cases.The product was examined.No product or manufacturing issues were found.It is not possible to determine how the product could have been so severely bent while inside the patient without causing any harm to the patient.According to our investigation, the damage was caused is consistent with mechanical overload.Based on a complaint database review, there are no trends or systemic issues related to a product issue.The review of the production documents also shows no deviations or abnormalities.Therefore, with the exception of the monitoring of other cases to detect a possible trend, no further action is currently being taken with respect to this incident.
 
Event or Problem Description
On (b)(6) 2019, richard wolf (b)(4) (rw (b)(4)) received the following information: the instrument was bent towards the distal end while being used on a patient.Upon follow up with the user facility, the following information was provided: "entering with the semirigid urs, trouble-free ostium intubation.A narrowness over a distance of about 5 cm at the height of the vascular junction could be seen, but this seems to be unproblematic.Levering (minimally) and advancing the instrument, there is a crackling sound, the sight is still there, but the urs cannot be advanced any further.Carefully pulling out the scope, it is eminent in that the urs is kinked in the distal end." the product was replaced during use and, according to the customer, there was a delay of 10 minutes.The operation was completed successfully.

Brand Name
E-LINE
Common Device Name
URETERORENOSCOPE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key10098414
Report Number9611102-2019-00031
Device Sequence Number3817455
Product Code FGB
UDI-Device Identifier04055207020104
UDI-Public04055207020104
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K963855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Biomedical Engineer
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8703.534
Device Catalogue Number8703.534
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2019
Initial Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;